Please click here to view our message board Terms and Guidelines.
Inhalant Abuse Prevention
Register
 
 
 


Reply
  Author   Comment  
v0wser

Registered:
Posts: 3
Reply with quote  #1 
Hello, I've used Dust remover as an inhalant 3 times in the past 2 months, I have completely stopped and I am 2 weeks sober.

However I feel as if I am no longer as intelligent and I lack the ability to focus. Will this ever get any better? Is there anything a doctor or a neurologist could do to assist my mind in recovery? 

edit: The total amount consumed was probably 3/4 to 1 canister of dust remover.
tryinghard

Registered:
Posts: 8
Reply with quote  #2 

it took me about a month to 6 weeks to feel normal brain function again, and progressively longer the more I used.  With such a small amount, I think you are probably fine

v0wser

Registered:
Posts: 3
Reply with quote  #3 
Ah, I see. I also have ringing in my ears, do you think that will go away?
v0wser

Registered:
Posts: 3
Reply with quote  #4 
bump
QueshiaB

Moderator
Registered:
Posts: 676
Reply with quote  #5 
v0wser- Please contact a medical professional. Your doctor is familiar with your medical history and can best assess why you had the urge to try.
 
I say this because everyone's body chemistry is different so inhaling may effect you in a different way than someone else. Again, asking your doctor would be best.

 

Thanks for sharing your experience tryinghard.


__________________
Queshia B
ACE
janesmith

Registered:
Posts: 581
Reply with quote  #6 
v0wser - I would second what QueshiaB recommended by talking with your doctor about it.  He or she may suggest that you talk further with a neurologist as you'd mentioned just to possibly evaluate the situation. 

Congratulations that you've had two weeks sobriety though!  You may consider going for addictions counseling to help you deal with the underlying issues that may have led you to want to self-medicate in the first place.  For counseling and treatment programs (and some offer state and/or county funding for those without health insurance):  http://findtreatment.samhsa.gov/

For free 12-step NA meetings:  http://www.na.org

For AA meetings:  http://www.aa.org and one may attend an "open" meeting if doesn't have a drinking problem.
thatguy411

Registered:
Posts: 7
Reply with quote  #7 
I would have to say no, one can would not damage your brain more than taking a huff of truck exhaust.  If you smoke cigarettes or have lung issues (most likely you don't, I assume) then the chemical could have harmed your lungs.

I have done a share of inhalants and I don't notice any more difference in my thinking from those specific situations.  I have ingested much more powerful drugs in much more quantities and don't feel as if my mind works any differently from situation to situation.

Perhaps habitual drug use has permanently clouded my thinking?  I don't know but if you notice something is different, most likely it will go away or you will forget about it.

Although, if by some smaaaaal chance you do have acute brain damage, I would give it a month and if you still notice an inhibiting issue then yes, talk to a doctor.

janesmith

Registered:
Posts: 581
Reply with quote  #8 

thatguy411 - No one can really gauge how much of an inhalant will cause brain damage as well as damage to other parts of the body.  Huffing (chemicals) is that unpredictable which is why some field experts have referred to inhalant use as "Chemical Russian roulette".  The person will never be able to know beforehand if they will get permanent damage or even die after "just" one time of use.  Please be well. 

Hal_Ijams

Registered:
Posts: 1
Reply with quote  #9 
Hello, 

I have some really well though out advice. As a former chronic Dust-Off abuser, it pains me to see people posting about using Dust-Off 3 times. I promise you my friend. It's all in your head. It was a bad experience, I get that. But its over by the next day. 

I was addicted to Dust-Off for over 2 years. At the peak of my addiction I was using 9 cans a day, everyday. I could go on an on about my story. But that's not my point here

My point here is.... if you have used only 3 times... don't do it anymore... and also... stop being a pussy. You are fine. You aren't having residual effects a month later. Go back to your normal life. Stop thinking about it. You sound very ignorant when you say the symptoms have persisted, and you don't feel like yourself. Take care

__________________
Hal Ijams
clodballz

Registered:
Posts: 10
Reply with quote  #10 
Hey Bud!!! 
well I got good news and bad news. bad news, you might have stopped breathing for a big too long and killed too many brain cells at one time, and unfortunately you need to give your brain time to reroute around those,it  can take up to a year, and sometimes we dwell on that bad moment, almost like a ptsd thing reliving that horrible moment which only compounds the problem and slows recovery. you need to get ahold of me and I will go into detail, I've helped worse off than you believe me. I had an espisode like yours , it took me 10 years because I didn't know what to do. but know this. our lives are already written before we are born by god, we just go through the motions, he knew you would do this, we just need to figure out why. In the meantime, a low low dose of paxil and some klonopin should make you feel much better, if not there are other things we can try. head up soldier, you're still a human being wether you feel like one or not, fake it for now. i have faith in you.



__________________
clay hughes
Previous Topic | Next Topic
Print
Reply

Easily create a Forum Website with Website Toolbox.

Please click here to view our message board Terms and Guidelines.